Article ID: MTJPAM-D-21-00017

Title: Nadler’s Fixed Point Theorem for Set-Valued Mappings in b-Metric Spaces

Montes Taurus J. Pure Appl. Math. / ISSN: 2687-4814

Article ID: MTJPAM-D-21-00017; Volume 4 / Issue 3 / Year 2022 (Special Issue), Pages 131-138

Document Type: Research Paper

Author(s): Stefan Czerwik a

aInstitute of Mathematics, Silesian University of Technology, Kaszubska 23, 44-100 Gliwice, Poland

Received: 23 January 2021, Accepted: 7 February 2021, Published: 18 April 2022.

Corresponding Author: Stefan Czerwik (Email address:

Full Text: PDF


In the paper we present the fixed point theorem for set-valued contraction mappings in generalized b-metric spaces, which generalizes the famous Nadler’s fixed point theorem for such mappings in metric spaces. Also some local fixed point theorems for such multi-valued mappings are presented.

Keywords: Metric space, b-metric space, Generalized b-metric space, Fixed point

  1. S. Banach, Sur les operations dans les ensembles abstraits et leur application aux equations integrales, Fund. Math. 3, 133–181, 1922.
  2. S. Cobzas and S. Czerwik, The completion of generalized b-metric spaces and fixed points, Fixed Point Theory 21 (1), 133–150, 2020.
  3. H. Covitz and S. B. Nadler, Jr., Multi-valued contraction mappings in generalized metric spaces, Israel J. Math. 8, 5–11, 1970.
  4. S. Czerwik, A fixed point theorem for a system of multi-valued transformations, Proc. Amer. Math. Soc. 55, 136–139, 1976.
  5. S. Czerwik, Some inequalities, characteristic roots of a matrix and Edelstein’s fixed point theorem, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom Phys. 24, 827–828, 1976.
  6. S. Czerwik, Multi-valued contraction mappings in metric spaces, Aeq. Math. 16 (3), 297–302, 1977.
  7. S. Czerwik, An extension of Schauder’s fixed point principle, Bull. Acad. Polen. Sci. Ser. Sci. Math. Astronom. Phys. 25, 569–571, 1977.
  8. S. Czerwik, Fixed point theorems and special solutions of functional equations, Silesian Univer., Katowice, Poland, 1980, 1–83.
  9. S. Czerwik, Contraction mappings in b-metric spaces, Acta Math. Inform. Univ. Ostrav. 1, 5–11, 1993.
  10. S. Czerwik, Nonlinear set-valued contraction mappings in b-metric spaces, Atti Semin. Mat. Fis. Univ. Modena 46 (2), 263–276, 1998.
  11. J. B. Diaz and B. Margolis, A fixed point theorem of the alternative for contractions on a generalized complete metric space, Bull. Amer. Math. Soc. 74, 305–309, 1968.
  12. C. F. K. Jung, On generalized complete metric spaces, Bull. Amer. Math. Soc. 75, 113–116, 1969.
  13. W. A. J. Luxemburg, On the convergence of successive approximations in the theory of ordinary differential equations, II, Koninki, Nederl. Akademie van Wetenschappen, Amsterdam, Proc. Ser. A(5), 61, and Indag. Math. (5), 20, 540–546, 1958.
  14. S. B. Nadler, Jr., Multi-valued contraction mappings, Pac. J. Math. 30, 415–487, 1969.
  15. S. B. Nadler, Jr., Some results on multi-valued contraction mappings, Lecture Notes in Mathematics 171, 64–69, 1970.
  16. M. Paluszyński and K. Stempak, On quasi-metric and metric spaces, Proc. Amer. Math. Soc. 137 (12), 4307–4312, 2009.